• question-icon

    Suggest treatment for urticaria

default
Posted on Thu, 13 Jul 2017 in Skin Hair and Nails
Question: Hi,
I've had this rash on and off since I was 12 (I'm 23 now) and no doctor can tell me what causes it. I recently did allergy testing and found out I'm seriously allergic to grass and also allergic to the mold that grows on fruit. It was suggested that this skin rash is an allergic reaction. its currently the worst its ever been. I've tried prescription anti fungal cream, Vaseline, benadryl cream, cortisone and cetaphil and none have helped my skin. It pretty much only itches after I get out of the shower. it spreads fast on me but is not contagious. I have attached a picture of the worst of it which is on my right hip.
doctor
Answered by Dr. Asmeet Kaur Sawhney 15 minutes later
Brief Answer:
Seems to be urticaria, answer few questions

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
I have gone through your complaints as well as reviewed the attached photograph.
It seems to be urticaria but I need to ask you few questions:
Is this rash persistant or disappears within 24 hours of its appearance?
Are you having any other ailments or taking any medicines?
Do you have any thyroid disorders?
Have you noticed the relation of the rash to any food items?
Kindly revert with the answers.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 12 minutes later
It doesn't go away, it lasts months. The spots start out small like mosquito bite size then the get bigger like the size in the picture.
no other ailments. I take iron, calcium women's one a day gummies and birth control.
I do got have any thyroid issues that I know of.
I dont notice a difference with any certain foods.
doctor
Answered by Dr. Asmeet Kaur Sawhney 2 hours later
Brief Answer:
Seems to be annular erythema, go for skin biopsy

Detailed Answer:
After going through your history it seems you are having annular erythema most likely erythema annulare centrifugum.
These are a group of chronic erythemas that are associated with multiple causes.
They can be associated with fungal and other infections, drugs, endocrine disorders, certain malignancies, as a seasonal disorder, lupus erythematosus, familial and can be without any cause in majority of the individuals.
You can consult a dermatologist and go for the skin biopsy of the affected area to confirm the diagnosis.
Treatment depends on finding and eliminating the cause.
Treatments tried are topical tacrolimus, oral and topical steroids, phototherapy and calcitriol.
I hope this information is of help to you.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4446 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cortisone

doctor1 MD

Dear Doctor,I have suffered from a knee pain for about three months. I bumbed into the seat of my walker, what resulted in a strong pain. The pain...

doctor1 MD

I had 7 cortisone injections last week in my hips and have had a heavy chest since, like heartburn and intergestion. I feel sometimes it is worse...

doctor1 MD

I was given a cortisone 40mg on Fri. for an infection,bronchitis, thd doctor also told me to start taking my other medication, Hydrocortisone 5mg...

doctor1 MD

I had a cortisone injection in my shoulder yesterday lunch time. later in the night the shoulder got stiff and painful and it hurts a lot today....

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the...

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Asmeet Kaur Sawhney
  • Q - What are the symptoms of scabies?

  • Q - Suggest treatment for superficial folliculitis on inner thigh

  • Q - Suggest treatment for graying of hair and hair loss

  • Q - What causes red colored lesion on the hips?

  • Q - Suggest treatment for dry lips

  • Q - Suggest treatment for recurrent acne

  • Q - Suggest treatment for itching in the armpits

  • Q - What causes tiny skin tags in neck area?

  • Q - How to get rid of body lice?

  • Q - Suggest treatment for itching on neck, hands and legs

backtotop2